Κυριακή, 20 Δεκεμβρίου 2015

CUTANEOUS TOXICITY OF MELANOMA DRUGS

In a retrospective single-center cohort study reported in JAMA Dermatology, Carlos et al identified the cutaneous toxicities associated with the use of the BRAF inhibitors dabrafenib (Tafinlar) and vemurafenib (Zelboraf) alone or dabrafenib combined with the MEK inhibitor trametinib (Mekinist).
Study Details
The study involved data from 185 patients with unresectable stage IIIC and IV melanoma treated at Westmead Hospital, New South Wales, between September 2009 and November 2013. Of them, 119 received dabrafenib, 36 received vemurafenib, and 30 received therapy with dabrafenib plus trametinib.
Cutaneous Toxicities
The most common cutaneous adverse effects in patients receiving single-agent BRAF inhibitor treatment with dabrafenib vs vemurafenib included Grover disease (43% vs 39%, = .67), plantar hyperkeratosis (39% vs 39%, = .95), verrucal keratosis (66% vs 72%, = .51), and cutaneous squamous cell carcinoma (26% vs 36%, = .54). Photosensitivity was more common with vemurafenib (0.8% vs 39%, < .001). Compared with dabrafenib, the combination therapy of dabrafenib plus trametinib was associated with a greater frequency of folliculitis (40% vs 6.7%, < .001) and a reduced incidence of cutaneous squamous cell carcinoma (0% vs 26%, < .001), verrucal keratosis (0% vs 66%, < .001), and Grover disease (0% vs 43%, < .001).
The investigators concluded: “This study confirms that the prevalence of cutaneous toxic effects differs among vemurafenib, dabrafenib, and CombiDT [combination of dabrafenib and trametinib] therapies. Cutaneous squamous cell carcinoma is the most concerning cutaneous toxic effect related to BRAF inhibitor monotherapy that did not appear with CombiDT therapy. Although CombiDT therapy has an improved profile of cutaneous toxic effects, continuous dermatologic assessments should be provided for all patients when receiving these treatments.”
Pablo Fernandez-Peñas, MD, PhD, of Westmead Hospital, Sydney, Australia, is the corresponding author of the JAMA Dermatology article. 

Δεν υπάρχουν σχόλια: